Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Excessive sleep, difficulty in sleeping and waking up. Advise?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
i sleep a lot
i have a hard time going to sleep and a hard time waking up
please help me
Posted Sun, 24 Jun 2012 in Sleep Disorders
Answered by Dr. Praveen Tayal 3 hours later
Thanks for posting your query.
It seems that the symptoms you are having are due to a systemic disorder like low thyroid hormone levels, sleep apnoea, depression or multiple sclerosis.
Anemia and chronic fatigue syndrome are the other causes that need to be excluded. A detailed evaluation by a physician along with investigations are needed to find out the cause.
The prescription medications, Provigil (modafinil) and Xyrem (sodium oxybate) oral solution can be used for symptomatic relief temporarily till the actual cause is determined.
You also need to quit smoking for better results.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor